What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 12:50 PM CST, 3 hours 55 minutes earlier. Its key messages:
- Issued at 159 PM CDT Wed Jul 30 2025
- The Extreme Heat Warning/Heat Advisory both remain in effect until 7PM this evening. Expectation is for a Heat Advisory along and south of I-20 for Friday afternoon to be issued in our overnight zone package.
- Scattered to numerous showers and thunderstorms are expected across much of the Four-State area tonight and "Some may be Heavy" on Friday and Friday night with slow movement along the cold front. Per coordination with WPC, some of NE TX will have a Slight Excessive Risk Outlook through Friday and overnight.
- The cold front remains on track with drier air from the NE during the mid to late day north of I-20 and then dropping southward Friday evening and overnight. So we are still looking good to be able to part with the heat headlines this weekend.
Area forecast discussion, Jul 31, 12:50 PM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
150 PM CDT Thu Jul 31 2025
...New DISCUSSION...
.KEY MESSAGES...
Issued at 159 PM CDT Wed Jul 30 2025
- The Extreme Heat Warning/Heat Advisory both remain in effect
until 7PM this evening. Expectation is for a Heat Advisory
along and south of I-20 for Friday afternoon to be issued
in our overnight zone package.
- Scattered to numerous showers and thunderstorms are expected
across much of the Four-State area tonight and "Some may be
Heavy" on Friday and Friday night with slow movement along the
cold front. Per coordination with WPC, some of NE TX will have
a Slight Excessive Risk Outlook through Friday and overnight.
- The cold front remains on track with drier air from the NE
during the mid to late day north of I-20 and then dropping
southward Friday evening and overnight. So we are still looking
good to be able to part with the heat headlines this weekend.
&&
.DISCUSSION...
Issued at 1241 PM CDT Thu Jul 31 2025
Cool pool formation is well underway with thunderstorms
clustering in central Arkansas and expanding southwestward. The
cold front lies just to the north and will have much work done in
the wake of this activity. Meanwhile, the heat today has been
here and there with lots of AC and cirrus early, but lots of
sunshine is now looming for the remainder of this afternoon. And
still perhaps some compressional heating ahead of the cold front
to spike calculations through the late afternoon hours.
The SPC day one outlook has a Marginal Risk for severe with wind
damage the primary threat with this approaching cluster and rain
cooled air crashing down into the hot air near surface. As per key
messages, the WPC is planning for a small Slight Risk ERO for NE
TX tomorrow day and night. While not widespread enough for a
Flood Watch, we may see an isolated warning or at least some
flood advisory criteria with the likely pops and the slow
movement of storms expected to persist. The cold front looks to
spread around even more upper 80s on Saturday as clouds will
linger with the refreshing NE winds. Sunday morning looks to be a
nice day with mid to upper 60s north and low 70s across our
southern tier of Co/Pa.
The air temps remain below average for a couple of days and then
ease back to average and above b mid to late work/school week.
The chance for rainfall will linger beyond the weekend, as
tropical moisture and the associated easterly wave propagation
underneath, run along the boundary of the midWest 1029mb air mass
sprawling all the way down across I-20 for days. Modification of
the air mass is always a truth apart from it's continental source
region. However, the push into August is already looking up with a
secondary air mass of 1020+mb during next weekend. /24/
&&
.AVIATION...
(12Z TAFS)
Issued at 559 AM CDT Thu Jul 31 2025
Starting to see isolated convection early this afternoon across
portions of Southwest Arkansas and Deep East Texas. This convection
should continue to develop and could impact most any terminal across
our airspace through 03z this evening. Have therefore prevailed VCTS
at all terminals beginning at 20-21z this evening. Model time/height
cross sections support the possibility of MVFR ceilings near and
north of the I-20 Corridor late tonight just before sunrise and
continuing through the end of the 18z TAF period on Friday so did
add this mention as well. Otherwise outside of convection, look for
VFR conditions to prevail, at least until the predawn hours Friday
Morning.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 1130 PM CDT Wed Jul 30 2025
Spotter activation should not be needed through Thursday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 94 76 90 / 30 60 40 50
MLU 76 94 73 91 / 30 70 30 40
DEQ 72 87 69 88 / 30 50 20 20
TXK 75 93 73 91 / 30 50 30 30
ELD 73 89 70 88 / 40 50 20 20
TYR 76 97 73 89 / 10 50 40 50
GGG 76 96 73 88 / 20 60 50 60
LFK 76 98 75 91 / 30 60 50 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Extreme Heat Warning until 7PM CDT Thursday for
ARZ050-051-059>061-70>073
LA...Extreme Heat Warning until 7PM CDT Thursday for LAZ001>006-
011>014-018>022 and Heat Advisory until 7 PM CDT Thursday for
LAZ010-017.
OK...Heat Advisory until 7 PM CDT Thursday for OKZ077.
TX...Extreme Heat Warning until 7PM CDT
Thursday for TXZ097-112 and Heat Advisory until 7 PM CDT Thursday
for TXZ096-108>111-124>126- 136>138-149>153-165>167.
&&
DISCUSSION...24
AVIATION...13
In the hours before
Local storm report, Jul 31, 3:36 PM CST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
436 PM CDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 6 NNW Fouke 33.34N 93.94W
07/31/2025 Miller AR Law Enforcement
Trees down along County Road 10.
&&
15Special weather statement, Jul 31, 3:56 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
456 PM CDT Thu Jul 31 2025
LAZ005-011>013-018-019-312245-
Jackson LA-Red River LA-Winn LA-Bienville LA-Lincoln LA-
Natchitoches LA-
456 PM CDT Thu Jul 31 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL
NATCHITOCHES...NORTHEASTERN RED RIVER...CENTRAL LINCOLN...JACKSON...
BIENVILLE AND NORTHWESTERN WINN PARISHES UNTIL 545 PM CDT...
At 456 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Grambling to near Ringgold, or
extending from over Grambling to 20 miles south of Minden, moving
south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Ruston, Grambling, Jonesboro, Coushatta, Ringgold, Dubach, Martin,
Chatham, Hodge, Goldonna, North Hodge, Vienna, Dodson, Hall
Summit, East Hodge, Saline, Lucky, Ashland, Castor and Bienville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3224 9341 3235 9341 3236 9340 3240 9280
3272 9268 3231 9244 3204 9263 3204 9341
TIME...MOT...LOC 2156Z 341DEG 14KT 3253 9268 3236 9279 3234 9335
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33Special weather statement, Jul 31, 4:01 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
501 PM CDT Thu Jul 31 2025
LAZ001-002-010-011-TXZ126-138-151-312245-
Bossier LA-Red River LA-De Soto LA-Harrison TX-Marion TX-Caddo LA-
Panola TX-
501 PM CDT Thu Jul 31 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL DE SOTO...
SOUTHERN CADDO...SOUTHEASTERN BOSSIER AND NORTHWESTERN RED RIVER
PARISHES AND HARRISON...CENTRAL MARION AND NORTHEASTERN PANOLA
COUNTIES UNTIL 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong outflow boundary
extending from 18 miles south of Haughton to over Jefferson, or
extending from 19 miles northeast of Mansfield to 15 miles north of
Marshall, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph along the leading edge of the
outflow boundary.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shreveport, Bossier City, Marshall, Mansfield, Hallsville,
Greenwood, Waskom, Jefferson, Stonewall, Elysian Fields, Deberry,
Karnack, Woodlawn, Berea, Harleton, Scottsville, Keachi, Grand
Cane, Longstreet and Uncertain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3271 9455 3288 9437 3256 9393 3232 9342
3231 9342 3231 9343 3230 9343 3230 9342
3199 9359 3221 9433 3262 9465
TIME...MOT...LOC 2200Z 34DEG 14KT 3227 9354 3245 9385 3276 9436
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
33Special weather statement, Jul 31, 4:03 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
503 PM CDT Thu Jul 31 2025
ARZ050-059-OKZ077-312245-
Little River AR-Sevier AR-McCurtain OK-
503 PM CDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
WEST CENTRAL SEVIER AND MCCURTAIN COUNTIES UNTIL 545 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Broken Bow, or 31 miles northwest of De Queen, moving
south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Idabel, Broken Bow, Arkinda, Wright City, Millerton, Haworth,
Garvin, Oak Hill, Hochatown, Holly Creek, Glover, Golden,
Eagletown, Sherwood, Mount Herman, Goodwater, Bethel, West Line,
Cerrogordo and Shinewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3439 9501 3444 9449 3372 9444 3385 9497
3386 9497 3385 9498 3386 9500 3387 9501
3386 9502 3387 9505 3388 9505 3389 9506
3390 9506 3390 9507 3391 9508 3388 9508
3388 9509 3390 9509 3392 9508
TIME...MOT...LOC 2203Z 348DEG 14KT 3429 9481
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33Special weather statement, Jul 31, 4:39 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
539 PM CDT Thu Jul 31 2025
LAZ001-010-TXZ151-312330-
Caddo LA-Panola TX-De Soto LA-
539 PM CDT Thu Jul 31 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN DE SOTO
AND SOUTHERN CADDO PARISHES AND EASTERN PANOLA COUNTY UNTIL 630 PM
CDT...
At 539 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Deberry to over Mansfield, or
extending from 13 miles northeast of Carthage to over Mansfield,
moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mansfield, Logansport, Deberry, South Mansfield, Keachi, Grand
Cane, Longstreet, Stanley, Keat Chie, Deadwood, Front and Midyett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3235 9411 3220 9394 3203 9366 3185 9384
3188 9390 3190 9390 3189 9392 3191 9393
3193 9398 3198 9402 3198 9407 3204 9418
3225 9436
TIME...MOT...LOC 2239Z 63DEG 6KT 3227 9416 3212 9399 3203 9372
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33Special weather statement, Jul 31, 4:40 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
540 PM CDT Thu Jul 31 2025
ARZ050-OKZ077-312330-
Sevier AR-McCurtain OK-
540 PM CDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEVIER AND
NORTHEASTERN MCCURTAIN COUNTIES UNTIL 630 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm 24
miles north of Broken Bow, or 29 miles northwest of De Queen, moving
south at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
De Queen, Idabel, Broken Bow, Gillham, Hochatown, Sherwood,
Eagletown, Mount Herman, Bethel, Watson, Oak Hill, Smithville,
West Line, Plunketville, Holly Creek, Glover, Golden and Battiest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3395 9448 3393 9490 3451 9496 3451 9446
3419 9447 3419 9433 3396 9423
TIME...MOT...LOC 2240Z 353DEG 22KT 3436 9468
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
33